Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Polynomial continuity on $\ell _1$


Authors: Manuel González, Joaquín M. Gutiérrez and José G. Llavona
Journal: Proc. Amer. Math. Soc. 125 (1997), 1349-1353
MSC (1991): Primary 46E15; Secondary 46B20
DOI: https://doi.org/10.1090/S0002-9939-97-03733-7
MathSciNet review: 1371124
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A mapping between Banach spaces is said to be polynomially continuous if its restriction to any bounded set is uniformly continuous for the weak polynomial topology. A Banach space $X$ has property (RP) if given two bounded sequences $(u_j), (v_j)\subset X$, we have that $Q(u_j)-Q(v_j)\rightarrow 0$ for every polynomial $Q$ on $X$ whenever $P(u_j-v_j)\rightarrow 0$ for every polynomial $P$ on $X$; i.e., the restriction of every polynomial on $X$ to each bounded set is uniformly sequentially continuous for the weak polynomial topology. We show that property (RP) does not imply that every scalar valued polynomial on $X$ must be polynomially continuous.


References [Enhancements On Off] (What's this?)

  • 1. R. M. Aron, Y. S. Choi and J. G. Llavona, Estimates by polynomials, Bull. Austral. Math. Soc. 52 (1995), 475-486. CMP 96:03
  • 2. R. M. Aron and J. B. Prolla, Polynomial approximation of differentiable functions on Banach spaces, J. Reine Angew. Math. 313 (1980), 195-216. MR 81c:41078
  • 3. T. K. Carne, B. Cole and T. W. Gamelin, A uniform algebra of analytic functions on a Banach space, Trans. Amer. Math. Soc. 314 (1989), 639-659. MR 90i:46098
  • 4. A. M. Davie and T. W. Gamelin, A theorem on polynomial-star approximation, Proc. Amer. Math. Soc. 106 (1989), 351-356. MR 89k:46023
  • 5. J. Diestel, Sequences and Series in Banach Spaces, Graduate Texts in Math. 92, Springer, Berlin 1984. MR 85i:46020
  • 6. J. Mujica, Complex Analysis in Banach Spaces, Math. Studies 120, North-Holland, Amsterdam 1986. MR 88d:46084

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E15, 46B20

Retrieve articles in all journals with MSC (1991): 46E15, 46B20


Additional Information

Manuel González
Email: gonzalem@ccaix3.unican.es

Joaquín M. Gutiérrez
Affiliation: Departamento de Matemáticas, ETS de Ingenieros Industriales, Universidad Politéc- nica de Madrid, C. José Gutiérrez Abascal 2, 28006 Madrid, Spain
Email: c0550003@ccupm.upm.es

José G. Llavona
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad Complutense de Madrid, 28040 Madrid, Spain
Email: llavona@eucmax.sim.ucm.es

DOI: https://doi.org/10.1090/S0002-9939-97-03733-7
Keywords: Polynomials on Banach spaces, weak polynomial topology, polynomials on $\ell_1$
Received by editor(s): October 30, 1995
Additional Notes: The first author was supported in part by DGICYT Project PB 94–1052 (Spain), and the second and third authors by DGICYT Project PB 93–0452 (Spain)
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society